MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the angio-seal evolution sheath exchanged for vessel locator sheath.Vcd advanced through angioseal sheath.Anchor set.It was reported that upon retraction of the device resistance was felt.The physician applied as much force as deemed safe with no movement of the device.The physician cut the plastic tube at the proximal portion of the device, removed the handle and tamped manually.Immediate hemostasis was achieved.It was reported that the patient had no complications related to the device failure.It was reported that the blood loss was less than 250 cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.One used 6fr angioseal evolution device was received for product analysis at terumo medical corporation.The device was returned with the tamping tube, hemostatic sheath, carrier tube assembly and arteriotomy locator.The returned components were subjected to visual analysis where a blood like substance was found on all returned component.There were no anomalies noted with the arteriotomy locator.The distal portion of the carrier tube assembly was found lodged in the hemostatic sheath with the bypass tube still properly inserted in the hemostatic valve.The deployment sleeve was in the full rear lock position with the color bands exposed.The proximal end of the tamping tube and carrier tube assembly had been cut with a sharp edge object, which is consistent with the user deploying the bailout method.No gross functional testing could be performed, as there was no exposed suture or rack present due to the bailout method deployed.The upper and lower handles of the evolution body were then removed to further examine the gearbox assembly.The gearbox assembly was located at the proper position within the rails of the lower handles.The driver gear could be seen properly placed in the upper gear plate and mated with the rack.The rack was also properly mated with the suture release mechanism gear.The rack was found in an incomplete distal position with approximately 0.5" proximal to the gearbox assembly.There was a notable portion of the rack missing from the returned components.No visual anomalies were noted with the gearbox assembly.Functional testing of the gear assembly occurred by rotating the drive gear counter clockwise and a notable clicking was heard as the rack passed through the cut section of the carrier tube assembly.No abnormal resistance or jerkiness was experienced with the gearbox assembly.The only resistance felt and heard could be traced to the rack passing through the deformed section of the carrier tube assembly.Based on the testing performed the user did deploy the bailout method.The tamping issue could not be confirmed based on the visual and functional analysis of the gearbox assembly.A further investigation has been initiated.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6851719
Report Number2243441-2017-00117
Device Sequence Number16305819
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberC610134
Device Lot Number5866428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer09/12/2017
11/03/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date10/11/2017
11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight54